I am a 20 year old male. For the past week and a half my lips have had a weird burning sensation. This sensation occurs mainly on the upper lip (from about the center to the corner), and left corner where the lip and skin meet. There is slight redness and slight inflammation were the skin meets my lips. It looks a little raised. Overall my bottom lip seems to peel a little more than normal.
I am not sure if it is coincidence or not but I used some blistex chapstick on the day the symptoms first occurred. The top of my lip started to itch a little and I removed the chapstick. It was then that the burning sensation occurred. I took a bynedryl after my lips started to itch (it did nothing).I have been on 10mg of Zyrtec for indoor and outdoor allergies for a few months now and kept taking that (no effect). The burning is not as bad as it was but it is still there along with the redness. A couple a months ago I experienced this (but not nearly as bad) using chapstick but I was unsure if it was the blistex or the regular chapstick since i use them both a lot.
I wanted to know if this is a normal allergic reaction to chapstick or if it could be something else. If it is an allergic reaction, is this common? And is it normal for it still affect me a week and a half later?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.